Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 72, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jun 28, 2021, 12:33 PM EDT. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 12:33 PM EDT (16:33 UTC)
- Expired
- Jun 28, 2021, 1:00 PM EDT
- In force
- 27 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 54 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 4.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1385 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680
WHUS52 KKEY 281633
SMWKEY
GMZ044-053-054-073-074-281700-
/O.NEW.KKEY.MA.W.0072.210628T1633Z-210628T1700Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
1233 PM EDT Mon Jun 28 2021
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Straits of Florida from Craig Key to Halfmoon Shoal out 60 nm...
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef...
* Until 100 PM EDT.
* At 1233 PM EDT, a strong thunderstorm was located 13 nm southeast
of Big Pine Shoal, moving northwest at 10 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...National Weather Service Meteorologist.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* The strong thunderstorm will remain over mainly open waters.
LAT...LON 2440 8106 2433 8115 2443 8144 2461 8128
TIME...MOT...LOC 1633Z 125DEG 12KT 2441 8117
HAIL...0.00IN
WIND...>34KTS
$$
NBWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jun 28, 10:36 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 28, 10:36 AM EDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Key West FL 1036 AM EDT Mon Jun 28 2021 .DISCUSSION... Deep tropical moisture persists across the Florida Keys. The 12Z KKEY RAOB sampled more than 1.8" of PW, a deep layer of east- southeasterlies extending from the SFC through 500 MB, moderate ML instability, and minimal inhibition. No wonder the KBYX radar detects scattered showers and thunderstorms across the Florida Keys. The forecast calls for 40-50% chances for the island chain through the afternoon, with highs near 90 and moderate east to southeast breezes. No changes needed or planned. && .MARINE... There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. High pressure centered over the western North Atlantic will maintain moderate east to southeast breezes through the next few days. Breezes will diminish for the second half of the week, as the high weakens and sags southward across Florida. && .AVIATION... VFR conditions will prevail at EYW and MTH through the TAF period. Scattered showers and thunderstorms will continue to move across the island chain through the afternoon, bringing brief periods of sub- VFR conditions to the terminals. Due to uncertainty in timing and location, TEMPOs and amendments are likely. Outside of any convection, surface winds will be out of the east to southeast from 8 to 11 knots. && .CLIMATE... On this day in 1961, the daily record low temperature of 68F was recorded in Key West. Temperature records date back to 1872. && .PRELIMINARY POINT TEMPS/POPS... Key West 87 80 87 80 / 40 50 50 50 Marathon 89 80 89 80 / 40 50 50 50 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....NB Data Acquisition.....KR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Jun 28, 4:34 AM EDT, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 434 AM EDT Mon Jun 28 2021 FLZ076>078-GMZ031>035-042>044-052>055-072>075-291000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 434 AM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms are expected. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated to scattered thunderstorms are expected. The primary thunderstorm hazards will be lightning strikes and locally gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:43 PM EDT | Special Marine Warning | KEY | 47 min | |
| Jun 28, 12:19 AM EDT | Special Marine Warning | KEY | 26 min | |
| Jun 28, 12:02 PM EDT | Special Marine Warning | KEY | 58 min | |
| Jun 28, 12:54 PM EDT | Special Marine Warning | KEY | 20 min | |
| Jun 28, 1:08 PM EDT | Special Weather Statement | KEY | 37 min | |
| Jun 28, 1:13 PM EDT | Special Marine Warning | KEY | 62 min | |
| Jun 28, 1:45 PM EDT | Special Marine Warning | KEY | 60 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.